ROBERT RATE, M.D.; MARK BONNELL, M.D.; CAROL CHERVENAK, R.PH.; GARY PAVINICH, R.PH.
To the editor: Recent observations on the hematologic abnormalities (1-3) associated with cimetidine prompt us to report an additional case and to add two cautionary thoughts.
A 53-year-old nonalcoholic Hopi woman with cryptogenic cirrhosis, suffered upper gastrointestinal bleeds in April 1978 and again in August 1979. Endoscopy revealed nonbleeding esophageal varices and superficially bleeding gastritis. After the April bleed, she was placed on cimetidine therapy, 300 mg orally every 6 h for 5 weeks. After the August bleed, she was restarted on cimetidine therapy, 300 mg orally every 8 h for 2 months. In December 1978 her platelet count was
Learn more about subscription options.
Register Now for a free account.
RATE R, BONNELL M, CHERVENAK C, PAVINICH G. Cimetidine and Hematologic Effects. Ann Intern Med. 1979;91:795. doi: 10.7326/0003-4819-91-5-795
Download citation file:
Published: Ann Intern Med. 1979;91(5):795.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only